Talk

Advanced search

To think contraception nurse should have thought this through

(19 Posts)
BlueCookieMonster Wed 06-Mar-19 18:17:55

So, the nurse has swapped me from combined pill to mini pill (migraines and age related).

However reading the side effects I can’t say I’m keen. Depression and weight gain are some of the more common.

I’m already on AD’s, and have had issues with ED’s in the past. I’m finally stable for the first time in eighteen months that I was thinking of coming down my AD dose. I can’t be doing with bloody pill side effects.

BlueCookieMonster Wed 06-Mar-19 18:18:23

She did know about the depression as I asked her about taking the two together.

Littleraindrop15 Wed 06-Mar-19 18:20:59

Have you thought about the coil? The non hormonal one ?

BlueCookieMonster Wed 06-Mar-19 18:26:17

I’m not keen on the copper coil, im one for heavy periods anyway and I don’t want to make them heavier.

Littleraindrop15 Wed 06-Mar-19 19:33:21

I think anything that's going to be playing with your hormones would have a risk of wreaking havoc on your mental health. The only thing you can do is eliminate by trial and error and see what works for you as the listed side effects with any medication might apply or might not apply to you. Sorry op can't help you out more

WeakAsIAm Wed 06-Mar-19 19:41:16

I was taken off the combined pill 4 years ago after I developed a pulmonary embolism. The pain of this was excruciating (I've had 3 births).
The risks of the combined pill are far too high for me to consider ever being on again.
I have the copper coil I also had fairly heavier than average periods.
Honestly the first day is heavier than I used to have but I find they don't last as long now, so the negatives are outweighed really.
I would never recommend the combined pill for anyone.

dementedpixie Wed 06-Mar-19 19:43:20

Why not try it and see?. It is easy to stop the mini pill if it doesn't suit. I was fine with cerazette mini pill and also the mirena coil.

ForTheLoveOfDoughnuts Wed 06-Mar-19 19:47:04

Mirena coil? I didn't have periods on mine

PissOffPeppa Wed 06-Mar-19 20:11:27

I’m on the mini pill. I didn’t want to try it but the nurse encouraged me to give it a go. I’m so glad I did because it’s worked brilliantly for me with no side effects whatsoever (except I don’t have periods at all now, which is a bonus!)

I also have a history of depression and anxiety, but it hasn’t impacted my mental health at all. I haven’t gained any weight either.

It might be worth giving it a try and seeing how you get on.

BlueCookieMonster Fri 08-Mar-19 09:44:54

I spoke with the nurse at the doctors and we’ve agreed to give it a month, and I have an appointment at the end of the month to review.

Sardonicsnape Fri 08-Mar-19 09:49:23

Mirena coil might be a good call - hormones are localised so dont cause the same issues. I've been allowed one despite not being able to take any form of pill because of previous health. In "normal" women (ie not me) I think it often stops bleeding entirely.

theredjellybean Fri 08-Mar-19 09:51:02

There is no evidence to support the weight gain side effect. It's a myth.

BitchQueen90 Fri 08-Mar-19 09:54:46

I've been on the mini pill for 4 years and I haven't gained weight on it nor has my mental health suffered (although granted I have never suffered with depression anyway).

I love the mini pill, it has stopped my periods and I used to suffer horrendously with them. It's made my life so much easier.

I think with most contraception it's trial and error.

JellyBaby666 Fri 08-Mar-19 09:59:20

I was told the implant causes weight gain - it's inaccurate. It causes increased appetite, so it hugely depends on what you choose when the hunger comes! I found hormonal contraception a terrible contributing factor to my anxiety and depression, much MUCH happier without, although I appreciate this isn't a realistic choice for everyone (me and DP are going to start trying, so it's worked out timing wise)

PinkHeart5914 Fri 08-Mar-19 10:00:43

If you can’t take the other one due to migraines and your age, what was the nurse meant to do?

The side effects will be for a very small number of overall uses, many ladies take it with absolutely no side effects.

It’s trial and error

SolemnlySwear2010 Fri 08-Mar-19 10:02:44

I have just came out of a GP appointment for the same thing (although it's because I have suspected endometriosis). I have been on the mini pill since January and have put on over 15lbs! That's without changing a single thing diet wise, as I was actually losing weight before being put on the pill. It also gave me horrendous migraines and my mood was all over the place. She agreed that it wasn't the right choice for me and told me to stop using it immediately.

I have been referred to a gynecologist for more tests - hope you get a good result too

GregoryPeckingDuck Fri 08-Mar-19 10:03:23

All hormonal contraceptives have those side effects.

TonightJosephine Fri 08-Mar-19 10:42:57

I would give the copper coil a try and give it a while to settle down. It gave me heavier periods at first but now everything is totally normal. Slightly worse cramping just before my period, but that's all. You don't know how it is going to affect you until you try it.

AnnaMagnani Fri 08-Mar-19 10:48:21

Those are the same side effects listed for the combined pill.

Unfortunately there is a point where everyone has to come off the combined pill due to age, for you it's come quicker due to migraine. For me I had weight thrown in - I was livid with my GP 'are you saying I'm old and fat?' but he was absolutely right, I couldn't be on the combined pill anymore.

And I love the mini-pill. Took 3 months for it to settle but no periods! Got to love that grin And it eradicated my menstrual migraines, total bonus gringrin

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »